Doenças
Cyanide poisoning
Cyanide poisoning is a toxic emergency in which cyanide blocks cytochrome oxidase in cells, halting aerobic respiration so that tissues cannot use oxygen. It is rare, and exposure usually follows inhalation of hydrogen cyanide gas, most often from burning plastics and other synthetic materials in fires, or ingestion…
Última atualização Fontes: WHO, NIH NCBI StatPearls
Para profissionais de saúde — apenas referência. Esta página é um resumo breve, não é aconselhamento médico nem substitui a bula oficial ou o julgamento clínico. Verifique sempre antes de prescrever ou dispensar.
O conteúdo clínico desta página está disponível apenas em inglês.
Pontos-chave
- Condition type
- Miscellaneous
- Linked medicines
- 1
Visão geral
Cyanide poisoning is a toxic emergency in which cyanide blocks cytochrome oxidase in cells, halting aerobic respiration so that tissues cannot use oxygen. It is rare, and exposure usually follows inhalation of hydrogen cyanide gas, most often from burning plastics and other synthetic materials in fires, or ingestion of cyanide salts, certain plants and cyanogenic chemicals. Prolonged infusion of certain vasodilator drugs can also release cyanide. Symptoms begin within seconds to minutes after inhalation and include headache, giddiness, confusion, rapid breathing, flushing, nausea, convulsions and loss of consciousness, with low blood pressure and cardiac arrhythmias in severe cases. No single readily available test confirms the diagnosis, so assessment is clinical, supported by findings such as marked lactic acidosis. Treatment is urgent and covers removal from exposure, high-concentration oxygen, resuscitation and supportive care, and a cyanide antidote such as hydroxocobalamin.
Quando procurar um médico
Seek urgent care for severe symptoms that come on suddenly, for difficulty breathing, or for drowsiness or confusion. See a doctor when symptoms persist, keep coming back, or affect daily life. Call the local emergency number for any symptom that is sudden and severe. This page is a reference for healthcare professionals and does not replace an assessment.
Medicamentos utilizados
Para assinantes do Pro+
Desbloqueie a página completa
Crie uma conta e comece um teste do Pro+ para ler a página completa de Cyanide poisoning: sintomas, causas, diagnóstico e medicamentos utilizados.
- Symptoms
- Causes and risk factors
- How it is diagnosed
- Lifestyle and self-care notes
- Home remedies
- Condition videos
- Disease tools in the app
Experimente o Pro+ grátis por 7 dias na web. Sem cartão.
Fontes
- Hydrogen cyanide fact sheet — WHO (accessed 2026-10-25)
- Cyanide Toxicity - StatPearls — NIH NCBI StatPearls (accessed 2026-10-25)
Perguntas frequentes
What is Cyanide poisoning?
Cyanide poisoning is a toxic emergency in which cyanide blocks cytochrome oxidase in cells, halting aerobic respiration so that tissues cannot use oxygen. It is rare, and exposure usually follows inhalation of hydrogen cyanide gas, most often from burning plastics and other synthetic materials in fires, or ingestion…
What type of condition is Cyanide poisoning?
MediHelp files Cyanide poisoning under Miscellaneous. Related conditions and medicines are listed in the Diseases A-Z and on the medicine pages that link here.
Which medicines are used for Cyanide poisoning?
MediHelp links 1 medicines to Cyanide poisoning, for example Hydroxocobalamin. The drug of choice and further sections open after sign-in.
When should someone with Cyanide poisoning see a doctor?
Seek urgent care for severe symptoms that come on suddenly, for difficulty breathing, or for drowsiness or confusion. See a doctor when symptoms persist, keep coming back, or affect daily life. Call the local emergency number for any symptom that is sudden and severe. This page is a reference for healthcare professionals and does not replace an assessment.
Monografias completas, posologia e verificador de interações no app MediHelp
Abra a referência completa, verifique interações entre vários medicamentos e use as ferramentas de posologia no app MediHelp.